MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 - patient identifier: clinical study id (b)(4).A2 - age at time of event: the subject was 79 years old at the time of study enrollment.
 
Event or Problem Description
Hi-peitho clinical study it was reported that the subject experienced moderate bleeding and hematoma as a result of the index procedure.On (b)(6)2023, the subject underwent treatment with study device using ultrasound guidance.Two ekos catheters were successfully placed in both the right lower lobar artery and the left lower lobar artery.Therapy was initiated via the ekos devices at a rate of 2 mg/hr for a total dose of 1 mg across both catheters on same day.On (b)(6)2023, the subject initiated treatment of enoxaparin 8000 iu once a day via subcutaneous route.On the same day, the subject was noted with bleeding from introducer sheath site during administration of tissue plasminogen activator (tpa) and ultrasound.In response, unfractionated heparin was stopped, and subject was adjusted onto therapeutic dose of enoxaparin.The severity of event was considered to be moderate.Tpa and ultrasound were stopped at 20:35 and the catheter was removed.Compression of injection site and size of hematoma was documented.On 03-jul-2023, the outcome of the event was considered resolved.
 
Event or Problem Description
Hi-peitho clinical study: it was reported that the subject experienced moderate bleeding and hematoma as a result of the index procedure.On (b)(6) 2023, the subject underwent treatment with study device using ultrasound guidance.Two ekos catheters were successfully placed in both the right lower lobar artery and the left lower lobar artery.Therapy was initiated via the ekos devices at a rate of 2 mg/hr for a total dose of 1 mg across both catheters on same day.On (b)(6) 2023, the subject initiated treatment of enoxaparin 8000 iu once a day via subcutaneous route.On the same day, the subject was noted with bleeding from introducer sheath site during administration of tissue plasminogen activator (tpa) and ultrasound.In response, unfractionated heparin was stopped, and subject was adjusted onto therapeutic dose of enoxaparin.The severity of event was considered to be moderate.Tpa and ultrasound were stopped at 20:35 and the catheter was removed.Compression of injection site and size of hematoma was documented.On 03-jul-2023, the outcome of the event was considered resolved.It was further reported that during the index procedure, both the catheters were successfully placed in the left femoral vein, right pulmonary artery and left pulmonary artery.Therapy was initiated via the ekos device at a rate of 1 mg/hr for a total dose of 3.5 mg across both the catheters on the same day.The subject was started with unfractionated heparin on 28-jun-2023.The subject was admitted as a transfer, due to high-risk pulmonary embolism).Initial therapy with ufh 4,000 iu iv + oxygen administration and subsequent transfer to the local emergency department.On (b)(6) 2023, there was a catheter system alarm, and a fist-sized hematoma of the left groin was then noticed which was stable after application of a pressure bandage, had already been noticed during the cardiac catheterization procedure.There was no recurrence of bleeding from the puncture site over time.A post-interventional transthoracic echocardiogram (tte) revealed no significant abnormality other than a grade i diastolic ventricular dysfunction.No symptoms at the time of admission.On (b)(6) 2023, subject was stable and wellbeing, no acute symptoms and appeared to be burdened by the pe as an overall event.Tte revealed normal sized left ventricle with mild hypertrophy and normal systolic function, grade 1 diastolic ventricular dysfunction, left and right atrium slightly enlarged, aortic valve slightly thickened and calcified, no aortic regurgitation, mitral valve slightly thickened, mild mitral annulus calcification, minimal mitral regurgitation, minimal tricuspid regurgitation; pulmonary artery pressure could not be determined due to lack of adequate tricuspid regurgitation signal, inferior vena cava of normal width with preserved respiratory diameter variation however no pericardial effusion and right ventricle normal in size, normal right ventricular function.On (b)(6) 2023, subject rang the bell due to the feeling of the pressure in the chest, ecg recorded, vital parameters stable.On (b)(6) 2023, subject was stable and there were no new findings noted.On (b)(6) 2023, subject was discharged to further outpatient care after completion of the therapeutic measures.It was further reported that the catheter system alarm fist-sized hematoma of the left groin, previously reported to have occurred on (b)(6) 2023, actually occurred on (b)(6) 2023.
 
Additional Manufacturer Narrative
A1 - patient identifier: clinical study id (b)(4).A2 - age at time of event: the subject was 79 years old at the time of study enrollment.Corrected field: b5.
 
Event or Problem Description
Hi-peitho clinical study.It was reported that the subject experienced moderate bleeding and hematoma as a result of the index procedure.On (b)(6) 2023, the subject underwent treatment with study device using ultrasound guidance.Two ekos catheters were successfully placed in both the right lower lobar artery and the left lower lobar artery.Therapy was initiated via the ekos devices at a rate of 2 mg/hr for a total dose of 1 mg across both catheters on same day.On (b)(6) 2023, the subject initiated treatment of enoxaparin 8000 iu once a day via subcutaneous route.On the same day, the subject was noted with bleeding from introducer sheath site during administration of tissue plasminogen activator (tpa) and ultrasound.In response, unfractionated heparin was stopped, and subject was adjusted onto therapeutic dose of enoxaparin.The severity of event was considered to be moderate.Tpa and ultrasound were stopped at 20:35 and the catheter was removed.Compression of injection site and size of hematoma was documented.On (b)(6) 2023, the outcome of the event was considered resolved.It was further reported that during the index procedure, both the catheters were successfully placed in the left femoral vein, right pulmonary artery and left pulmonary artery.Therapy was initiated via the ekos device at a rate of 1 mg/hr for a total dose of 3.5 mg across both the catheters on the same day.The subject was started with unfractionated heparin on (b)(6) 2023.The subject was admitted as a transfer, due to high-risk pulmonary embolism).Initial therapy with ufh 4,000 iu iv + oxygen administration and subsequent transfer to the local emergency department.On (b)(6) 2023, there was a catheter system alarm, and a fist-sized hematoma of the left groin was then noticed which was stable after application of a pressure bandage, had already been noticed during the cardiac catheterization procedure.There was no recurrence of bleeding from the puncture site over time.A post-interventional transthoracic echocardiogram (tte) revealed no significant abnormality other than a grade i diastolic ventricular dysfunction.No symptoms at the time of admission.On (b)(6) 2023, subject was stable and wellbeing, no acute symptoms and appeared to be burdened by the pe as an overall event.Tte revealed normal sized left ventricle with mild hypertrophy and normal systolic function, grade 1 diastolic ventricular dysfunction, left and right atrium slightly enlarged, aortic valve slightly thickened and calcified, no aortic regurgitation, mitral valve slightly thickened, mild mitral annulus calcification, minimal mitral regurgitation, minimal tricuspid regurgitation; pulmonary artery pressure could not be determined due to lack of adequate tricuspid regurgitation signal, inferior vena cava of normal width with preserved respiratory diameter variation however no pericardial effusion and right ventricle normal in size, normal right ventricular function.On (b)(6) 2023, subject rang the bell due to the feeling of the pressure in the chest, ecg recorded, vital parameters stable.On (b)(6) 2023, subject was stable and there were no new findings noted.On (b)(6) 2023, subject was discharged to further outpatient care after completion of the therapeutic measures.
 
Additional Manufacturer Narrative
A1 - patient identifier: clinical study id (b)(6).A2 - age at time of event: the subject was 79 years old at the time of study enrollment.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17426317
Report Number2124215-2023-39153
Device Sequence Number12245118
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number0011659956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/01/2023
09/01/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/24/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite